Cases reported "HIV Infections"

Filter by keywords:



Filtering documents. Please wait...

1/30. Protease inhibitor-associated angiolipomatosis.

    Treatment with protease inhibitors in some persons infected with hiv-1 is associated with a syndrome of lipodystrophy manifesting as peripheral lipoatrophy, relative central adiposity, insulin resistance, and serum lipid abnormalities. We report 3 cases of hiv-1 infected patients who experienced symptomatic angiolipomas shortly after starting antiretroviral therapy including the protease inhibitor indinavir. The mechanism behind this observation may be similar to that of previously reported protease inhibitor-associated fat redistribution, but instead involving the adipose tissue of discrete uncommon benign tumors.
- - - - - - - - - -
ranking = 1
keywords = lipodystrophy
(Clic here for more details about this article)

2/30. hiv-1 protease inhibitor-associated partial lipodystrophy: clinicopathologic review of 14 cases.

    BACKGROUND: A novel type of acquired partial lipodystrophy resulting from chronic treatment with hiv-1 protease inhibitor drugs has recently been described. OBJECTIVE: We studied the clinical and histopathologic features of a series of patients with hiv-1 protease inhibitor-associated lipodystrophy to evaluate the frequency of associated abnormalities. methods: The study group consisted of 14 consecutive HIV-infected patients receiving treatment with hiv-1 protease inhibitors, who experienced partial lipodystrophy. Clinical (including anthropometric data) and histopathologic findings, as well as biochemical and virologic data, were evaluated. RESULTS: A significant loss of fat in the face and extremities was associated with fat deposition on the abdomen, breast, and dorsocervical fat pad. Central obesity was frequently present. Histopathologic features disclosed a peculiar type of involutional lipodystrophy. hypertriglyceridemia was detected in 78.5% of patients. Low serum levels of cholesterol-high-density lipoprotein and high cholesterol-very-low-density lipoprotein were noted. hyperglycemia, hypercholesterolemia, or hyperinsulinemia were occasionally detected. CONCLUSION: hiv-1 protease inhibitor-associated lipodystrophy represents a new entity with peculiar clinical and histopathologic features. Metabolic associated abnormalities may imply a risk of future atherogenic complications.
- - - - - - - - - -
ranking = 9
keywords = lipodystrophy
(Clic here for more details about this article)

3/30. HIV lipodystrophy: review of the syndrome and report of a case treated with liposuction.

    BACKGROUND: A syndrome characterized by loss of fat on the face and limbs, localized fatty deposits on the trunk, and metabolic disturbances is becoming increasingly recognized in the human immunodeficiency virus (HIV) patient population. OBJECTIVE: To increase awareness of this syndrome among dermatologists and dermatologic surgeons and to review its various treatment options, including liposuction. methods: We present a patient with HIV lipodystrophy syndrome who underwent tumescent liposuction. We also describe our experience with liposuction in the management of this condition and review the treatment options that have been proposed in the literature. RESULTS: In the medical management of HIV lipodystrophy, various agents have been utilized but most have yielded disappointing results. Preliminary evidence on the use of tumescent liposuction in these patients suggests that significant improvement in the cosmetic disfigurement can be achieved. CONCLUSION: This syndrome is common among HIV-infected patients and remains difficult to treat. Although medical therapy may be preferable in most patients, liposuction represents a viable option in selected individuals.
- - - - - - - - - -
ranking = 50.159733602381
keywords = lipodystrophy syndrome, lipodystrophy
(Clic here for more details about this article)

4/30. CT appearances of HIV-related lipodystrophy syndrome.

    Highly active antiretroviral therapy in hiv-1 infected patients is associated with a lipodystrophy syndrome, characterized by wasting of peripheral fat, central adiposity, hyperlipidaemia and insulin resistance. The CT findings are presented and the differential diagnosis is discussed.
- - - - - - - - - -
ranking = 225.7986680119
keywords = lipodystrophy syndrome, lipodystrophy
(Clic here for more details about this article)

5/30. Gynaecomastia in a male patient during stavudine and didanosine treatment for HIV infection.

    We report a case of gynaecomastia developed in a HIV-seropositive man, associated with a severe lipodystrophy. We hypothesize the responsibility of stavudine and didanosine in the development of these 2 complications. If many reports suggest that the protease inhibitors may promote gynaecomastia, long-term nucleoside analogue therapy may also cause this side effect.
- - - - - - - - - -
ranking = 1
keywords = lipodystrophy
(Clic here for more details about this article)

6/30. Abdominal carcinomas mimicking HIV-associated lipodystrophy.

    Two cases of abdominal distention and extremity muscle wasting in HIV-infected men who were receiving HAART are reported. In both instances, clinician and patient alike were concerned about the possibility of HIV-associated lipodystrophy. However, further investigation led to a diagnosis of disseminated cancer in both patients.
- - - - - - - - - -
ranking = 5
keywords = lipodystrophy
(Clic here for more details about this article)

7/30. Lipid abnormalities in a healthcare worker receiving HIV prophylaxis.

    Healthcare workers (HCWs) worldwide risk occupational exposure to HIV and other blood-borne pathogens. post-exposure prophylaxis (PEP) may decrease the risk of seroconversion after occupational or sexual exposure. Current guidelines recommend immediate PEP with at least 2 drugs following HIV exposure. In high-risk exposures, the guidelines recommend the use of a protease inhibitor (PI) as well as 2 reverse transcriptase inhibitors. protease inhibitors have been associated with dyslipidaemias, other metabolic abnormalities and lipodystrophy syndromes in AIDS patients. We report a case of new transient lipid abnormalities in a HCW receiving PEP after HIV exposure. HIV medications may produce occult metabolic abnormalities in HIV-negative individuals receiving PEP. This risk should be considered during follow-up evaluation for PEP.
- - - - - - - - - -
ranking = 45.159733602381
keywords = lipodystrophy syndrome, lipodystrophy
(Clic here for more details about this article)

8/30. Local treatment of facial lipodystrophy in patients receiving hiv protease inhibitor therapy.

    Localized facial lipodystrophy is a socially disabling complication affecting many HIV-seropositive patients receiving triple combination therapy. The exact pathogenesis is not well understood and proper therapy is not available. The purpose of this pilot-study was to determine whether a hyaluronic acid get, used to treat wrinkles for cosmetic reasons, would be a safe and effective treatment for facial lipodystrophy in patients receiving triple combination therapy. Seven patients were treated with intradermal gel injections after skin tests. There were no immediate or late allergenic reactions or other side effects. Within the limitations of the product, overall satisfaction regarding the results was high.
- - - - - - - - - -
ranking = 6
keywords = lipodystrophy
(Clic here for more details about this article)

9/30. Respiratory failure associated with the lipodystrophy syndrome in an HIV-positive patient with compromised lung function.

    protease inhibitors, used as treatment in human immunodeficiency virus (HIV) infection, are associated with a syndrome of peripheral lipodystrophy, central adiposity, hyperlipidemia and insulin resistance. An HIV-positive patient with chronic obstructive pulmonary disease is presented who developed the lipodystrophy syndrome that is associated with the use of protease inhibitors. It is postulated that the lipodystrophy syndrome further compromised his lung function, leading to respiratory failure. patients who have pulmonary disease and are taking protease inhibitors require monitoring of clinical status and pulmonary function tests.
- - - - - - - - - -
ranking = 271.95840161428
keywords = lipodystrophy syndrome, lipodystrophy
(Clic here for more details about this article)

10/30. 18-year survivor discusses HIV battle fatigue.

    David Morris, 47, is the very picture of successful HIV antiretroviral therapy. He was diagnosed with HIV on Dec. 31, 1983, first began to take AZT in 1985, and now is on an antiretroviral regimen that has kept his viral load to undetectable levels. Moreover, Morris has thus far avoided some of the more serious side effects associated with treatment, including lipodystrophy, bone problems, and increased lipid levels. However, Morris, who is an administrator of the wellness program at Beth israel Deaconess Medical Center in boston, sometimes feels as though he is suffering from battle fatigue.
- - - - - - - - - -
ranking = 1
keywords = lipodystrophy
(Clic here for more details about this article)
| Next ->


Leave a message about 'HIV Infections'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.